Back to Ask the Diabetes Team Ask the Diabetes Team

From San Diego, California, USA: I am 39, was diagnosed with type 2 diabetes about six months ago, and I am treated with diet and exercise. Are there over-the-counter medications that raise glucose, such as nasal spray, antihistamines, decongestants, Tylenol, Sudafed, Benadryl, Nasalcrom, etc?


There are medications which can aggravate blood sugars. The medications you describe, especially decongestants, can worsen sugars. However, the effect on sugars is usually transient and not persistent. Medications like the ones you point out, are usually taken for symptomatic relief and taken intermittently. This is unlike prescription medications for a chronic medical condition.


Original posting 29 Nov 2001
Posted to Other Medications


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:28
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.